Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 9, 2016, 7:42 PM CST for 4 parishes in Louisiana. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2016, 7:42 PM CST (01:42 UTC)
- Expired
- Jan 10, 2016, 8:22 PM CST
- In force
- 25 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat at Lake Bistineau (LBUL1). The gauge peaked at 12.48 ft at Jan 9, 2016, 5:00 PM CST.
- Action stage
- 142 ft
- Minor stage
- 142.5 ft
- Moderate stage
- 144 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07349250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
192 WGUS44 KSHV 100142 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 742 PM CST SAT JAN 9 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-110142- /O.NEW.KSHV.FL.W.0002.160110T1200Z-160114T1200Z/ /SPHL1.1.ER.160110T1200Z.160112T0600Z.160113T1800Z.NO/ 742 PM CST SAT JAN 9 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * from Sunday morning to Thursday morning...or until the warning is cancelled. * AT 7:00 PM Saturday The stage was 10.9 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 11.5 feet by early Tuesday morning. The river will fall below flood stage by Wednesday early afternoon. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ LAC013-015-081-119-110141- /O.NEW.KSHV.FL.W.0003.160110T0142Z-000000T0000Z/ /LBUL1.1.ER.160110T0135Z.160110T0600Z.000000T0000Z.NO/ 742 PM CST SAT JAN 9 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat At Lake Bistineau. * until further notice...or until the warning is cancelled. * AT 7:00 PM Saturday The stage was 142.5 feet. * Minor flooding is forecast. * Flood stage is 142.5 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 142.8 feet by after midnight tomorrow. Additional rises remain possible thereafter. && LAT...LON 3253 9331 3240 9334 3239 9343 3241 9345 3253 9335 $$ 20
1 follow-up statement
568 WGUS84 KSHV 110222 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 822 PM CST SUN JAN 10 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC013-015-081-119-110252- /O.CAN.KSHV.FL.W.0003.000000T0000Z-160111T0222Z/ /LBUL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 822 PM CST SUN JAN 10 2016 The flood warning is cancelled for the Bayou Dorcheat At Lake Bistineau. * At 7:00 PM Sunday The stage was 142.4 feet. * Flood stage is 142.5 feet. * Forecast...The river crested below flood stage at 142.5 feet. The river will fall to 142.1 feet by . * Impact...at 142.5 feet...Expect some minor flooding of low area camps, however, all access roadways will remain open. && LAT...LON 3253 9331 3240 9334 3239 9343 3241 9345 3253 9335 $$ 10
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:14 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 9, 6:14 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 614 PM CST SAT JAN 9 2016 .DISCUSSION... QUICK ZONE UPDATE JUST SENT FOR THE EXPIRATION OF THE LAKE WIND ADVISORY FOR MUCH OF NE TX/SE OK/SW AR AND EXTREME NW LA. NW WINDS OVER THESE AREAS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WHILE BRIEF GUSTS TO 20-25 MPH WILL REMAIN POSSIBLE THIS EVENING...THE POST-FRONTAL PRESSURE GRADIENT IS EXPECTED TO GRADUALLY RELAX LATER TONIGHT AS CANADIAN SFC RIDGING CONTINUES TO SETTLE SWD INTO THE SRN PLAINS OVERNIGHT. DID MAKE A FEW TWEAKS TO SKY CONDITIONS...WITH THE TREND IN THE POST-FRONTAL STRATOCU FIELD DIMINISHING FROM NW TO SE AFTER MIDNIGHT ACROSS MUCH OF NE TX/SE OK/SW AR. WILL ADDRESS THE MIN TEMP FORECAST IN THE MID-EVENING DISCUSSION. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PREV DISCUSSION... /ISSUED 538 PM CST SAT JAN 9 2016/ AVIATION... MVFR STRATOCU DECKS IN LOW LVL NW FLOW AROUND BACKSIDE OF UPPER LOW MOVING EAST ACROSS LOWER MS RIVER VALLEY. SFC WINDS ALSO NW...10 TO 15 KTS WITH A FEW HIGHER GUSTS FOR NEXT COUPLE OF HOURS. THESE NW WINDS WILL GRADUALLY DIMINISH TO 5 TO 10 KTS DURG THE DAY SUNDAY. BACK EDGE OF SMOOTH BASED STRATOCU DECK SHOULD REACH A KTYR TO KTXK TERMINAL LINE BY AROUND 10/06Z...A KELD TO KSHV TO KLFK LINE AROUND 10/09Z...AND FINALLY TO KMLU AFTER 10/15Z. THESE NW WINDS AND LOWERING DEWPOINTS WILL PRECLUDE ANY FOG FORMATION OVERNIGHT. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 30 44 29 47 / 5 0 0 10 MLU 35 44 27 46 / 5 0 0 10 DEQ 24 41 26 44 / 10 0 0 10 TXK 27 41 27 45 / 5 0 0 10 ELD 30 42 26 45 / 10 0 0 10 TYR 28 43 30 47 / 5 0 0 10 GGG 28 43 29 47 / 5 0 0 10 LFK 30 46 30 50 / 5 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jan 9, 6:30 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CST SAT JAN 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 630 PM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NORTHWEST WINDS BEHIND THE COLD FRONTAL PASSAGE THIS MORRNING WILL GRADUALLY WEAKEN TONIGHT AS SURFACE HIGH PRESSURE CONTINUES TO BUILD SOUTH INTO THE CENTRAL AND SOUTHERN PLAINS. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT OVER MUCH OF THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUBFREEZING TEMPERATURES ARE AGAIN EXPECTED EACH MORNING OVER MUCH OF THE REGION THROUGH WEDNESDAY...BEFORE A SLOW WARMING TREND COMMENCES AROUND MIDWEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 15
In the hours before
Local storm report, Jan 9, 6:43 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 12 SSE HAUGHTON 32.37N 93.43W
01/08/2016 BOSSIER LA PUBLIC
NUMEROUS LARGE LIMBS WERE DOWNED BY HIGH WINDS ALONG
HIGHWAY 154 EAST OF ELM GROVE JUST WEST OF THE LAKE
BISTINEAU DAM IN SOUTHERN BOSSIER PARISH.
&&
EVENT NUMBER SHV1600012
15Local storm report, Jan 9, 6:46 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 7 WNW RINGGOLD 32.36N 93.40W
01/08/2016 BIENVILLE LA PUBLIC
NUMEROUS LARGE LIMBS WERE DOWNED BY HIGH WINDS ALONG
BISTINEAU LAKE ROAD ALONG THE EASTERN SIDE OF LAKE
BISTINEAU NEAR THE BOSSIER/BIENVILLE PARISH LINE.
&&
EVENT NUMBER SHV1600013
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:42 PM CST | River Flood Warning | SHV | Webster | 7 days |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.